As I understand hormonal birth control leaves your system pretty quickly, and a lot of the symptoms you may experience after are not a direct result of “aftereffects” of the birth control so much as a return to your baseline without the dulling effects of birth control, particularly as it concerns emotional lability.
I just got off the pill a couple weeks ago after around 6 years on it. Since I got off I did notice that my moods were more volatile around when I ovulated (my husband would very much attest to this), my libido improved (a big issue for me on the pill), and the vaginal dryness I had experienced while on the pill also improved. However, as far as the moods go I should also add that I am a social worker at a junior high, and had several very hard days in a row, so likely that contributed to how I felt.
I do think I ovulated this month, although I think it was fairly late, maybe CD 16 or 17. [name_f]My[/name_f] cycle was regular before going on the pill so I don’t expect it to be too varied now, although I am guessing it will be a little longer, maybe over 30 days (it used to be 28). If you had irregular cycles before the pill you will likely have them again, same for a heavy flow.
I am not doing any particular detox or cleanse because I don’t feel that is necessary, but I am being more consistent with taking a multivitamin, zinc supplement, and iron supplement. This is more in preparation for TTC than really as a response to getting off the pill. I also will likely add a choline supplement as we get closer to trying, and I am being more conscious of things like my calcium intake since my multivitamin doesn’t include it and I have decided to keep using what I have rather than starting a prenatal now.
All in all I wouldn’t say I DON’T feel like myself, even just a couple weeks post pill. [name_f]My[/name_f] crying jag on CD 16 was a little out of character for me, but not completely unprecedented. The body is resilient!